Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 121, NWS Raleigh, NC

June 26, 2015Durham County, Granville County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2015, 11:36 PM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 11:36 PM EDT (03:36 UTC)
Expired
Jun 27, 2015, 12:30 AM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:47 PM EDTTSTM WND DMG1 Se Bethesda, NCMULTIPLE TREES DOWN IN BETHESDA.
Jun 26, 11:50 PM EDTTSTM WND GST 431 Nw Rdu International, NCPEAK WIND 24037KT AT 0350Z.
Jun 26, 11:50 PM EDTTSTM WND GST 43Rdu International Airpo, NCPEAK WIND 24037KT AT 0350Z.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS52 KRAH 270336
SVRRAH
NCC063-077-183-270430-
/O.NEW.KRAH.SV.W.0121.150627T0336Z-150627T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1230 AM EDT

* AT 1135 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  CHAPEL HILL TO 9 MILES SOUTHWEST OF CARY...AND MOVING NORTHEAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CARY...CREEDMOOR...WAKE FOREST...GARNER...
  BUTNER...ROUGEMONT...RDU INTERNATIONAL AND APEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3617 7850 3608 7854 3602 7855 3602 7854
      3575 7850 3560 7896 3562 7899 3585 7891
      3587 7891 3587 7894 3598 7900 3624 7895
      3624 7859
TIME...MOT...LOC 0335Z 228DEG 14KT 3593 7898 3570 7894 

$$

26
3 follow-up statements
923 
WWUS52 KRAH 270353
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EDT FRI JUN 26 2015

NCC063-077-183-270430-
/O.CON.KRAH.SV.W.0121.000000T0000Z-150627T0430Z/
GRANVILLE NC-WAKE NC-DURHAM NC-
1153 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHERN GRANVILLE...WESTERN WAKE AND DURHAM COUNTIES...

AT 1152 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF DURHAM TO NEAR CARY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CREEDMOOR...WAKE FOREST...GARNER...
BUTNER...ROUGEMONT...RDU INTERNATIONAL AND APEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3617 7850 3608 7854 3602 7855 3602 7854
      3575 7850 3560 7896 3562 7899 3585 7891
      3587 7891 3587 7894 3598 7900 3624 7895
      3624 7859
TIME...MOT...LOC 0352Z 227DEG 20KT 3590 7888 3574 7888 

$$

26
630 
WWUS52 KRAH 270409
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1209 AM EDT SAT JUN 27 2015

NCC063-270419-
/O.CAN.KRAH.SV.W.0121.000000T0000Z-150627T0430Z/
DURHAM NC-
1209 AM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR DURHAM COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3617 7850 3608 7854 3602 7855 3602 7854
      3575 7850 3570 7866 3573 7883 3587 7883
      3593 7880 3592 7876 3594 7873 3601 7870
      3603 7872 3603 7875 3607 7875 3607 7878
      3609 7879 3609 7881 3624 7880 3624 7859
TIME...MOT...LOC 0409Z 228DEG 14KT 3594 7883 3578 7883 

$$

NCC077-183-270430-
/O.CON.KRAH.SV.W.0121.000000T0000Z-150627T0430Z/
GRANVILLE NC-WAKE NC-
1209 AM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHERN GRANVILLE AND CENTRAL WAKE COUNTIES...

AT 1209 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR RDU
INTERNATIONAL TO CARY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...CREEDMOOR...WAKE FOREST...GARNER...BUTNER...RDU
INTERNATIONAL...APEX...MORRISVILLE AND KNIGHTDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3617 7850 3608 7854 3602 7855 3602 7854
      3575 7850 3570 7866 3573 7883 3587 7883
      3593 7880 3592 7876 3594 7873 3601 7870
      3603 7872 3603 7875 3607 7875 3607 7878
      3609 7879 3609 7881 3624 7880 3624 7859
TIME...MOT...LOC 0409Z 228DEG 14KT 3594 7883 3578 7883 

$$

26
036 
WWUS52 KRAH 270420
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1220 AM EDT SAT JUN 27 2015

NCC077-183-270430-
/O.EXP.KRAH.SV.W.0121.000000T0000Z-150627T0430Z/
GRANVILLE NC-WAKE NC-
1220 AM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANVILLE AND CENTRAL
WAKE COUNTIES WILL EXPIRE AT 1230 AM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3617 7850 3608 7854 3602 7855 3602 7854
      3575 7850 3570 7866 3573 7883 3587 7883
      3593 7880 3592 7876 3594 7873 3601 7870
      3603 7872 3603 7875 3607 7875 3607 7878
      3609 7879 3609 7881 3624 7880 3624 7859
TIME...MOT...LOC 0419Z 228DEG 14KT 3594 7883 3578 7883 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:00 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 26, 11:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1100 PM EDT FRI JUN 26 2015

.SYNOPSIS...A DEEPENING UPPER LEVEL TROUGH WILL PROGRESS EASTWARD
THROUGH THE EASTERN SEABOARD OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 PM FRIDAY...

ONGOING CONVECTION WILL CONTINUE FROM SOUTHWEST TO NORTHEAST THROUGH
APPROXIMATELY 09Z TONIGHT...SUPPORTED BY A PRE-FRONTAL TROUGH MOVING
THROUGH THE AREA. HEAVY RAIN (WHICH MAY RESULT IN LOCALIZED
FLOODING)...STRONG WINDS...AND FREQUENT LIGHTNING ARE POSSIBLE. IN
THE WAKE OF THE CONVECTION...SOME FOG/STRATUS COULD DEVELOP IN THE
PRE-DAWN HOURS...ESPECIALLY IN LOCATIONS THAT RECEIVED RAIN.
LOWS IN THE LOW TO MID 70S EXPECTED.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 300 PM FRIDAY...

CENTRAL NC IS UNDER A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY AS
AN UPPER LEVEL TROUGH BEGINS TO DIG INTO THE SOUTHEAST AND A SURFACE
LOW AMPLIFIES OVER THE OHIO VALLEY. THE ATTENDANT COLD FRONT IS
PROGGED TO SWING THROUGH THE CWA ON SATURDAY EVENING. PRIOR TO THAT
HAPPENING...DIURNAL DESTABILIZATION AND INCREASING MOISTURE
TRANSPORT WILL HELP CONVECTION TO BEGIN DEVELOPING ACROSS THE CWA BY
EARLY AFTERNOON. WHAT WILL START AS SCATTERED SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME MORE ORGANIZED INTO CLUSTERS AND
SMALL LINE SEGMENTS WHICH WILL BEGIN TO MOVE EAST AS FORCING FROM
THE FRONT GETS CLOSER. BY EVENING...THE MAIN COLD FRONT WILL BEGIN
TO MOVE THROUGH THE AREA SUPPORTING A QUASI-LINEAR CONVECTIVE SYSTEM
THAT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...MOST LIKELY IN
THE FORM OF DAMAGING WINDS ALONG BOWING SEGMENTS OF THE LINE.
CONVECTIVE ALLOWING MODELS HAVE BEEN CONSISTENTLY SHOWING A SIMILAR
EVOLUTION OF THE CONVECTION AND THIS IS SUPPORTED BY THE LARGER
SCALE MODELS SO CONFIDENCE IS FAIRLY HIGH AT THIS TIME. IN ADDITION
TO DAMAGING WINDS...SECONDARY THREATS WILL BE FROM LARGE HAIL AND
POTENTIALLY A BRIEF TORNADO...MOST LIKELY ALONG THE LINE OF
CONVECTION. THE SYSTEM WILL MOVE THROUGH FAIRLY QUICKLY SO FLOODING
DOES NOT LOOK PARTICULARLY LIKELY BUT URBAN AREAS AND PLACES WHERE
ANTECEDENT CONDITIONS ARE FAIRLY WET COULD BECOME SUBJECT TO
FLOODING.

TIMING OF THE SYSTEM SHOULD HAVE CONVECTION STARTING ACROSS THE CWA
AROUND 18Z...WITH THE MAIN FRONTAL BOUNDARY MOVING THROUGH THE TRIAD
AROUND 00Z ON SUNDAY WITH THE TRIANGLE AFFECTED JUST BEFORE MIDNIGHT
AND OUT OF THE EASTERN PORTION OF THE AREA BY 6Z ON SUNDAY. WITH
MORE CLOUD COVER BY AFTERNOON...HIGHS ON SATURDAY WILL ONLY GET INTO
THE MID 80S ACROSS THE NORTH TO NEAR 90 IN THE SOUTH. LOWS ON SUNDAY
MORNING WILL BE DEPENDENT UPON THE TIMING OF THE FRONT WITH THE
TRIAD MOST LIKELY IN THE LOWER 60S TO LOWER 70S IN THE EAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 1240 PM FRIDAY...

A LINGERING SHOWER IS POSSIBLE IN THE FAR SOUTHEASTERN CWFA SUNDAY
MORNING...OTHERWISE COOLER AND DRIER AIR WILL FILTER IN RAPIDLY
BEHIND THE FRONT. HIGHS WILL TOP OUT MOSTLY IN THE MID 80S...A
COUPLE OF DEGREES BELOW NORMAL. AN UPPER TROF IN THE WAKE OF THIS
SYSTEM WILL SETTLE OVER THE EASTERN CONUS AND PERSIST FOR THE
REMAINDER OF THE WEEK.

MONDAY LOOKS DRY AND SEASONABLE...WITH LEE SURFACE TROF SETTING UP
THE PREDOMINANTLY WESTERLY FLOW. HIGHS WILL BEGIN THE INEVITABLE
CREEP UPWARDS...REACHING THE MID TO UPPER 80S AFTER MORNING LOWS
FROM 60 TO 65. WARMING CONTINUES TUESDAY WITH HIGHS IN THE UPPER 80S
TO LOWER 90S...AND THE SURFACE REFLECTION OF AN INITIAL SHORT WAVE
DIGGING INTO THE UPPER TROF WILL MOVE ACROSS THE AREA TUESDAY NIGHT.
MOISTURE WILL BE LIMITED...BUT INSTABILITY WILL BE SUFFICIENT FOR AT
LEAST WIDELY SCATTERED CONVECTION INTO THE EVENING.

A SECOND FRONT NUDGES SOUTH AND STALLS IN THE VICINITY OF THE
CAROLINAS ON WEDNESDAY...WITH A SERIES OF DISTURBANCES IN THE
NORTHWEST FLOW PROVIDING US WITH A HIGH CONFIDENCE IN THE OCCURRENCE
OF CONVECTION...BUT LOW CONFIDENCE IN THE TIMING OTHER THAN COVERAGE
WHICH WILL BE MAXIMIZED DURING FAVORABLE DIURNAL HEATING. HIGHS
WEDNESDAY THROUGH FRIDAY WILL PROBABLY BE A SHADE WARMER THAN
NORMAL...UPPER 80S NORTH TO LOW 90S ACROSS THE SOUTHERN TIER.
MORNING LOWS WILL BE WITHIN A DEGREE OR TWO OF 70.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 755 PM FRIDAY...

24-HOUR TAF PERIOD: THUNDERSTORMS CONTINUE TO IMPACT THE KFAY
TERMINAL AS OF 00Z...WITH OTHER SCATTERED STORMS THROUGHOUT CENTRAL
NC. THESE STORMS WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS... FROM
APPROX THE KINT TO KFAY AND POINTS SOUTH AND EAST. EXPECT A LULL IN
CONVECTION OVERNIGHT...ALTHOUGH THERE IS A CHANCE...BEST WHERE
PRECIP HAS OCCURRED...FOR SOME REDUCED CIGS AND VISBYS LATE TONIGHT
INTO EARLY SATURDAY MORNING. MEANWHILE...ANOTHER ROUND OF SHOWERS
AND STORMS WILL MOVE INTO THE REGION AHEAD OF AN APPROACHING COLD
FRONT DURING THE EARLY MORNING HOURS. EXPECT A BREAK IN CONVECTION
DURING THE MORNING HOURS...WITH MUCH BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS (AND A GOOD CHANCE OF SEVERE WEATHER) SATURDAY AFT IN
THE WEST THROUGH THE EARLY MORNING HOURS ON SUNDAY IN THE EAST. -RAH

LOOKING AHEAD: CONDITIONS SHOULD RETURN TO VFR ON SUNDAY WITH THE
FIRST HALF OF THE WORK WEEK LOOKING VERY NICE WITH A MORE UNSETTLED
PATTERN RETURN FOR THE SECOND HALF OF THE WEEK. -ELLIS

&&

.CLIMATE...

          REC
DAY       MAX    YR
RDU RECORDS
06/26     102   1952
GSO RECORDS
06/26     102   1914
FAY RECORDS
06/26     101   1951

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...ELLIS
LONG TERM...MLM
AVIATION...RAH/ELLIS
CLIMATE...BLAES
Hazardous weather outlook, Jun 26, 10:21 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1021 PM EDT FRI JUN 26 2015

NCZ007>011-021>028-038>043-073>078-083-086-088-089-280230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-HOKE-
CUMBERLAND-SAMPSON-
1021 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ084-085-280230-
RICHMOND-SCOTLAND-
1021 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 10:27 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     WAGRAM                  34.89N  79.37W
06/26/2015                   SCOTLAND           NC   911 CALL CENTER

            POWER LINE DOWN ON 401 N NEAR WAGRAM.

&&

EVENT NUMBER RAH1500786

KC
Local storm report, Jun 26, 10:40 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1040 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 NE STAR               35.43N  79.75W
06/26/2015                   MONTGOMERY         NC   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF HOGAN FARM RD AND
            DOVER RD IN STAR.

&&

EVENT NUMBER RAH1500787

KC
Local storm report, Jun 26, 10:41 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 W STEEDS              35.47N  79.82W
06/26/2015                   MONTGOMERY         NC   LAW ENFORCEMENT

            TREE DOWN ON ETHER RD IN STAR.

&&

EVENT NUMBER RAH1500788

KC
Local storm report, Jun 26, 10:43 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     6 W WAGRAM              34.88N  79.47W
06/26/2015                   SCOTLAND           NC   911 CALL CENTER

            TREE DOWN BLOCKING THE ROAD ON SNEADTOWN RD NEAR SILVER
            HILL RD.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1500785

KC
Special weather statement, Jun 26, 10:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT FRI JUN 26 2015

NCZ040-076-270345-
CHATHAM NC-LEE NC-
1047 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CHATHAM AND
NORTHWESTERN LEE COUNTIES UNTIL 1145 PM EDT...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOLDSTON...OR 9 MILES SOUTHEAST OF SILER
CITY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT
DOCK...BYNUM AND MONCURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3575 7894 3561 7899 3560 7898 3552 7937
      3569 7945 3584 7945 3584 7924 3585 7924
      3586 7925 3587 7913 3586 7908 3587 7895
TIME...MOT...LOC 0247Z 250DEG 16KT 3564 7933

26
Local storm report, Jun 26, 11:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND DMG     N CARRBORO              35.92N  79.08W
06/26/2015                   ORANGE             NC   TRAINED SPOTTER

            SEVERAL TREES DOWN AND POWER OUTAGES REPORTED IN
            CARRBORO.

&&

EVENT NUMBER RAH1500789

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:03 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland57 min
Jun 26, 8:16 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Jun 26, 8:38 PM EDTSpecial Weather StatementRAHRandolph67 min
Jun 26, 8:53 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Richmond, Scotland67 min
Jun 26, 9:09 PM EDTSpecial Weather StatementRAHWayne51 min
Jun 26, 9:33 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Jun 26, 10:17 PM EDTFlash Flood WarningRAHRichmond, Scotland3 hr
Jun 26, 10:25 PM EDTSpecial Weather StatementRAHSampson65 min
Jun 26, 10:47 PM EDTSpecial Weather StatementRAHChatham58 min
Jun 26, 11:00 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange60 min
Jun 26, 11:16 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange3 hr
Jun 26, 11:40 PM EDTSpecial Weather StatementRAHRandolph50 min
Jun 26, 11:43 PM EDTSpecial Weather StatementRAHForsyth47 min
Jun 27, 12:18 AM EDTSpecial Weather StatementRAHGranville, Vance57 min
Jun 27, 12:50 AM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly3 hr
Jun 27, 1:10 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore, Sampson3 hr
Jun 27, 2:07 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Jun 27, 3:06 AM EDTFlash Flood WarningRAHCumberland, Hoke, Moore3 hr
Jun 27, 12:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 27, 1:41 PM EDTSpecial Weather StatementRAHHarnett49 min
Jun 27, 2:42 PM EDTSpecial Weather StatementRAHWake63 min
Jun 27, 4:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Jun 27, 4:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph46 min
Jun 27, 4:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Jun 27, 5:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Jun 27, 5:03 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond57 min
Jun 27, 5:19 PM EDTSpecial Weather StatementRAHMontgomery56 min
Jun 27, 5:23 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 27, 5:27 PM EDTSevere Thunderstorm WarningRAHChatham, Lee48 min
Jun 27, 5:43 PM EDTTornado WarningRAHChatham, Lee22 min
Jun 27, 5:59 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 27, 6:09 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland66 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake46 min
Jun 27, 6:22 PM EDTTornado WarningRAHChatham, Harnett, Lee, Wake13 min
Jun 27, 6:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 27, 6:43 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more3 hr
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake63 min
Jun 27, 7:01 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 27, 7:10 PM EDTSpecial Weather StatementRAHCumberland, Hoke65 min
Jun 27, 7:39 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Johnston, Lee, Wake2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.